Indiana, 2010Damaging Wind in Indiana, April 7, 2010
April 7, 2010 · NWS ILN · 1 event in 1 county or zone
Isolated severe weather occurred late in the day on April 7th as a complex of storms moved into the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe weather occurred late in the day on April 7th as a complex of storms moved into the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 7, 6:35 PM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 7, 6:35 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
735 PM EDT WED APR 7 2010
.SYNOPSIS...
A DEEP UPPER TROUGH WILL DIG INTO THE CENTRAL PLAINS THROUGH THE
EVENING AND OVERNIGHT...WITH ITS ASSOCIATED SURFACE LOW AND AN
COLD FRONT DEEPENING AND HEADING NORTHEAST INTO THE LOWER GREAT
LAKES AND OHIO VALLEY BY EARLY THURSDAY....BRINGING WIDESPREAD
SHOWERS AND A CHANCE FOR THUNDERSTORMS OVERNIGHT. MUCH COOLER
TEMPERATURES ARE EXPECTED FOR THE REST OF THE WORK WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
DEEP CAPPING INVERSION LIFTING THROUGH THE REMAINDER OF THE
AFTERNOON...HOWEVER...WITH SFC DEWPOINTS STIL BELOW 60 WITH THE
EXCEPTION OF THE NW FCST AREA...LATE AFTERNOON ACTIVITY SHOULD BE
SPARSE. THE COLD FRONT BEGINS TO ACCELERATE LATER TONIGHT...BUT
TIMING IS EVERYTHING AS THE BEST LL CONVERGENCE BEGINS TO ENTER
WESTERN FORECAST AREA AS WE BEGIN TO LOSE THE POTENTIAL FOR
SUBSTANTIAL ENOUGH INSTABILITY. GREATEST ML CAPE ONLY APPROACHES
ABOUT 400 J/KG...SO WHILE POTENTIAL FOR SEVERE WINDS IS THERE IN
ESPECIALLY WESTERN FCST AREA AS LINE FORMS WITH EMBEDDED
THUNDERSTORMS...SHOULD STILL BE MARGINAL.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
FRONT STILL PRETTY SLOPED IN NATURE...SUPPORTING POTENTIAL FOR A
PRETTY BROAD AREA OF POST FRONTAL SHOWERS. HAVE EXTENDED THIS
CHANCE A LITTLE LONGER INTO THURSDAY THAN PREVIOUS FORECAST...WITH
SOME MORNING THUNDERSTORMS STILL POSSIBLE IN THE EAST AS THE COLD
FRONT BISECTING THE FCST AREA NEAR 12Z. WEAK PVA AND UPR TROUGH
STILL OVER AREA...WITH ENOUGH LL MOISTURE LINGERING TO KEEP
CHANCE SHOWERS EVEN INTO THU EVENING IN THE NORTH. WIND GUSTS AS
HIGH AS 30 MPH IN THE POST FRONTAL SHOWERS AS WELL. TEMPERATURES
WILL BE NEARLY STEADY IN THE NW FCST AREA WITH HIGHS IN THE LOWER
50S...UPPER 50S TO NEAR 60 IN THE EAST. ENOUGH WEAK
WITH THE THERMAL TROUGH NOT CLEARING THE FCST AREA UNTIL LATE DAY
FRIDAY...STILL PLENTY OF CLOUDS THU NIGHT. TEMPERATURES HAVE THE
POTENTIAL TO DROP IN THE MID 30S THROUGH MUCH OF THE NORTHERN FCST
AREA.
FRIDAY WILL BEGIN TO SEE SOME CLEARING IN THE SW WITH THE APPROACH
OF RIDGE IN THE SOUTHERN PLAINS. WITH DECREASING CLOUDS AND
DIMINISHING WINDS FRIDAY NIGHT...THIS IS THE BEST NIGHT WITH A
FROST CONCERN. IN COORDINATION WITH OHIO AND KY DEPARTMENT OF
AGRICULTURE...CROPS ARE NOT THE CONCERN AS THE OFFICIAL FROST
FREEZE SEASON HAS NOT BEGUN...BUT POTENTIAL CONCERN RATHER FOR
HORTICULTURE/NURSERY COMMUNITY. STILL WILL HIGHLIGHT IN THE HWO.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
EXPECT DRY AND MAINLY CLEAR CONDITIONS THROUGH THE PERIOD WITH
HIGH PRESSURE AT THE SURFACE AND ALOFT TAKING OVER THE EASTERN
CONUS. CLOUDS MAY INCREASE LATE SUNDAY AND EARLY MONDAY WHEN A
WEAK COLD FRONT IS PROGGED TO WASH OUT OVER OHIO. TEMPERATURES
WILL GROW WARMER...WITH HIGHS IN THE 60S ON SATURDAY...RISING INTO
THE 70S FOR THE REST OF THE PERIOD. WENT ABOVE GUIDANCE...BUT
FORECAST MAY BE TOO COOL IF THE RIDGE BUILDS AS STRONG AS IS
INDICATED BY MODELS.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
A COLD FRONT IS CURRENTLY APPROACHING THE REGION...WITH A BAND OF
CONVECTION STRETCHING FROM SOUTHERN MICHIGAN THROUGH SOUTHERN
ILLINOIS. ASIDE FROM SOME LIGHT SHOWERS AHEAD OF THE
FRONT...EXPECTING THE MAIN BAND OF PRECIPITATION TO GET INTO THE
TAF SITES BETWEEN 03Z AND 05Z. FRONTAL PASSAGE ITSELF WILL THEN BE
A FEW HOURS LATER. WINDS ARE GUSTY AHEAD OF THE FRONT FROM THE
SOUTHWEST...AND WILL THEN SWITCH TO THE WEST AS THE FRONT PASSES.
THE PRECIPITATION LOOKS LIKE IT WILL PROBABLY BE IN THE FORM OF
WIDESPREAD SHOWERS...WITH EMBEDDED HEAVY SHOWERS OR THUNDERSTORMS
MIXED IN. THE TAF PACKAGE WILL NOT INCLUDE ANY TS AT THIS TIME
OWING TO THE FEELING THAT CONVECTION IN THE LINE WILL BE ON AN
OVERALL WEAKENING TREND AS IT GETS TOWARD THE AREA...RESULTING IN
EVEN LESSER COVERAGE OF THUNDER. AMENDMENTS MAY BE NEEDED ONCE
THIS BECOMES MORE CLEAR IN THE NEXT FEW HOURS. MVFR VISIBILITIES
AND CEILINGS WILL BE POSSIBLE...AND THIS IS REFLECTED IN THE TAFS.
CANNOT RULE OUT IFR CONDITIONS UNDER THE STRONGER CONVECTION.
ALTHOUGH THE FORECAST DOES NOT REFLECT IT AT THIS TIME...THERE IS
A CHANCE THAT SOME BRIEF CLEARING FOR A FEW HOURS WORKS IN BEHIND
THE PRECIPITATION IN THE MORNING HOURS. THIS WOULD OBVIOUSLY
INCREASE FLIGHT CATEGORIES BRIEFLY IF SO.
WILL LINGER SHOWERS AND MVFR CEILINGS INTO THE DAY THURSDAY...AS
COLD AIR BEGINS PUSHING IN AND CAUSES WESTERLY WINDS TO AGAIN
BECOME GUSTY. BY THE END OF THE TAF PERIOD THE THREAT FOR RAIN
WILL BE ENDING AND CEILINGS SHOULD BECOME DOMINANTLY VFR.
OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...JDR
NEAR TERM...JDR
SHORT TERM...JDR
LONG TERM...CONIGLIO
AVIATION...HATZOS
Hazardous weather outlook, Apr 7, 10:56 AM EST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1156 AM EDT WED APR 7 2010
INZ050-058-059-066-073>075-080-KYZ089>097-OHZ026-034-035-042>046-
051>056-060>063-070>072-077>080-081600-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-
BROWN-HIGHLAND-
1156 AM EDT WED APR 7 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO
AND WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND OVERNIGHT AS A COLD FRONT MOVES ACROSS THE REGION.
WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY
BE CAPABLE OF PRODUCING MARGINALLY SEVERE HAIL OR WIND.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
AREAS OF FROST WILL BE POSSIBLE THURSDAY NIGHT AND AGAIN FRIDAY
NIGHT...WITH TEMPERATURES FORECAST TO DROP INTO THE LOW TO MIDDLE
30S.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
KYZ098>100-OHZ064-065-073-074-081-082-088-081600-
ROBERTSON-MASON-LEWIS-PICKAWAY-FAIRFIELD-ROSS-HOCKING-ADAMS-PIKE-
SCIOTO-
1156 AM EDT WED APR 7 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE COMBINATION OF GUSTY WINDS...LOW HUMIDITIES AND DRY GROUND
CONDITIONS WILL LEAD TO AN ELEVATED FIRE DANGER TODAY. IF
HUMIDITIES DROP LOW ENOUGH THIS AFTERNOON...A RED FLAG WARNING MAY
BE NEEDED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
AREAS OF FROST WILL BE POSSIBLE THURSDAY NIGHT AND AGAIN FRIDAY
NIGHT...WITH TEMPERATURES FORECAST TO DROP INTO THE LOW TO MIDDLE
30S.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 7, 9:08 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1008 PM EDT WED APR 7 2010
OHZ042-043-051-080315-
MIAMI OH-DARKE OH-SHELBY OH-
1008 PM EDT WED APR 7 2010
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SHELBY...DARKE AND
NORTHWESTERN MIAMI COUNTIES THROUGH 1115 PM EDT...
AT 1003 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
SHARPEYE...MOVING EAST AT 45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...GREENVILLE...ANSONIA...
VERSAILLES...BRADFORD...COVINGTON AND FORT LORAMIE.
ALSO...SHARPS CROSSING...COSMOS...WAYNE LAKES...ABBOTTSVILLE...
ROSSBURG...UNION CORNERS...PIKEVILLE AND GETTYSBURG ARE NEAR THE PATH
OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
HAWBLITZEL
Thunderstorm Wind, Wayne
- When
- April 7, 9:10 PM EST to 9:15 PM EST
- Where
- Wayne County, 3 mi N of Richmond
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.873, -84.900
Trees were reported down in multiple areas north of Richmond.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Wisconsin, April 7 to 8, 20102 deaths · 8 injured · 3 events
- Hail and Lightning Strike in Louisiana, April 7, 2010$250,000 · 0.75 in hail · 2 events
- Damaging Winds in Ohio, April 7, 2010$130,000 · 60 kt wind · 3 events
- Wildfire in North Carolina, April 7, 2010$100,000 · 1 event
- Damaging Wind and Heavy Rain in Indiana, April 7, 2010$50,000 · 62 kt wind · 2 events
- Hail and Damaging Winds in Arkansas, April 7, 2010$35,000 · 1 in hail · 9 events
- Damaging Winds in Ohio, April 7, 2010$40,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Kentucky, April 7, 2010$25,000 · 63 kt wind · 7 events
- Damaging Wind in Indiana, April 7, 2010$25,000 · 52 kt wind · 1 event
- Wildfire in New Jersey, April 7 to 8, 20102 injured · 2 events
- Hail and Damaging Wind in Missouri, April 7, 2010$20,000 · 61 kt wind · 3 events
- Lightning Strike in Ohio, April 7, 2010$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 216533.